Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had an intercourse. Took pills after period started. But, bloating and headaches persist. Pregnant?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I had sex on Nov 23rd. It was during the week of my period as well as my off week of the pill. (the first day my period began.I took my pill as directed. I had light spotting on Dec 10th and I have been bloated the past few days. I also have been having headaches. What are the chances im pregnant? I got my period when I had 3 pills left, which was from the 23rd-28th; if that means anything.
Posted Fri, 4 May 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Mitaly 19 minutes later

Thanks for posting your query.

If you have been taking the oral contraceptive pills regularly, then possibility of pregnany is less. Unprotected intercourse can be performed while on the pills as it provides protection against pregnancy and during the pill free week chances of pregnancy are even more less.

Irregular bleeding, spotting, nausea, headache, vomitting are some of the common side effects associated with pill use and can be exhibited while on them and especially if you have started the pills recently (less than 3 months duration).

Though chances of pregnancy seem to be less, but if you notice any unsual symptom or regular bleeding does not start in the pill free week, then consider doing a Urine home pregnancy test.

Hope this answers your query. Please accept my answer in case you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor